MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570660
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex biliary rx uncovered stent has been implanted in the hilar region due to cholangiocarcinoma during a duodenoscopy with bilateral biliary stenting procedure performed on (b)(6) 2019.Reportedly, a non-bsc stent had been implanted in the left side and the wallflex biliary rx uncovered stent was being implanted on the right side.According to the complainant, during the procedure, there was difficulty deploying the stent due to the very tight stricture.Eventually, the stent was able to be deployed; however, the delivery system could not be removed through the stent and from the patient.Reportedly, the physician shook and stretched the delivery system in the attempt to release the delivery system from the stent, but, it was unsuccessful.The physician cut the handle part of the delivery system, the rest of the delivery system was brought through the patient's nose and left within the patient, and the procedure was ended.Reportedly, the physician planned to remove the delivery system in another procedure.The patient was then sent to intensive care unit for observation due to chronic pancreatitis.Reportedly, as of (b)(6) 2019, the patient's condition was "severe pancreatitis" and the delivery system had not been removed yet.On (b)(6) 2019, the delivery system was removed successfully while removing the patient's nasogastric tube.
 
Additional Manufacturer Narrative
Block b5 has been updated based on additional information received on april 17, 2019.Block h6: patient code 1932 captures the reportable event of pancreatitis.Problem code 1528 captures the reportable event of delivery system difficult to remove.Block h10: the device was disposed of by the complainant and was not returned for analysis.An investigation was completed based on a review of the photo of the delivery system that was provided by the complainant.The photo shows the clear outer sheath was kinked and buckled.This type of damage is consistent with the application of force during attempted deployment, and may have contributed to the reported difficulty deploying.Based on analysis of all available information, the investigation concluded that the failures observed in the photo and reported by the complainant may have been due to anatomical or procedural factors, including the characteristics of the lesion, handling of the device, technique of the user, which limited the performance of the device.Therefore, the most probable cause of the event is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on march 11, 2019 that a wallflex biliary rx uncovered stent has been implanted in the hilar region due to cholangiocarcinoma during a duodenoscopy with bilateral biliary stenting procedure performed on (b)(6) 2019.Reportedly, a non-bsc stent had been implanted in the left side and the wallflex bilairy rx uncovered stent was being implanted on the right side.According to the complainant, during the procedure, there was difficulty deploying the stent due to the very tight stricture.Eventually, the stent was able to be deployed; however, the delivery system could not be removed through the stent and from the patient.Reportedly, the physician shook and stretched the delivery system in the attempt to release the delivery system from the stent, but, it was unsuccessful.The physician cut the handle part of the delivery system, the rest of the delivery system was brought through the patient's nose and left within the patient, and the procedure was ended.Reportedly, the physician planned to remove the delivery system in another procedure.The patient was then sent to intensive care unit for observation due to chronic pancreatitis.Reportedly, as of march 15, 2019, the patient's condition was "severe pancreatitis" and the delivery system had not been removed yet.On march 18, 2019, the delivery system was removed successfully while removing the patient's nasogatric tube.According to the complainant, the patient's pancreatitis was acute and was a post-ercp complication.The patient did not have a history of chronic pancreatitis.The wallflex biliary stent may have been associated with the pancreatitis, which may have been a persistent complication of pancreatic duct opening.The complainant provided a photograph of the delivery system after it was removed from the patient, which revealed that the clear outer sheath was kinked and buckled.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8491199
Report Number3005099803-2019-01535
Device Sequence Number1921902
Product Code FGE
UDI-Device Identifier08714729759287
UDI-Public08714729759287
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Model NumberM00570660
Device Catalogue Number7066
Device Lot Number0023114598
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR